Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 174, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 4, 2022, 4:39 PM MDT for Taos County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2022, 4:39 PM MDT (22:39 UTC)
- Expired
- Aug 4, 2022, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Taos County, NM
The radar
The Albuquerque radar (KABX), 192 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4219 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:32 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 4, 3:32 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 332 PM MDT Thu Aug 4 2022 .SYNOPSIS... Additional thunderstorm development may lead to flash flooding again this afternoon and evening. Areas with previous burn scars from wildfires earlier this year, areas that previously flooded, and locations across elevated terrain are the most likely locations to see flash flooding. Otherwise, thunderstorms remain a possibility into early next week. Slightly cooler temperatures are also a possibility with temperatures becoming closer to normal for this time of year. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)... A slower start for the development of showers and thunderstorms, compared to yesterday. But the convection is firing up now over the northern, western and the south central mountains. Movement is slow and erratic, with high pressure centered over northeast NM. This will result in high rainfall totals and the potential for flash flooding, especially on recent burn scars. Storms will continue well into the night, with showers linger past daybreak in the north and southwest. The upper high pressure area will become centered over southwest KS by late Friday. It will be another active day with widespread showers and thunderstorms. At least the storms should move a little faster than today. But, heavy rain remains a concern with flash flooding a possibility. The Flash Flood Watch will remain as is, except we will extend the watch through midnight Friday night. LONG TERM...(SATURDAY THROUGH THURSDAY)... After a brief lull in the thunderstorm activity on Saturday morning, there’s another potential round of thunderstorms on the horizon for Saturday afternoon. Much of the activity will be focused on higher terrain in the northern and western portions of New Mexico. Flash flooding remains a possibility as locally heavy rainfall may runoff across areas previously soaked with rain and across areas with burn scars in place. Storm motion will likely be slow moving and erratic, which will further increase the potential for runoff to occur. Look for small hail to also be possible in the stronger thunderstorms that do develop. Additional thunderstorm activity will remain a feature in the forecast through early next week before a decrease in coverage occurs for mid week. The high pressure will generally move off to the east and sit closer to the TX and OK Panhandles. A decent amount of moisture will remain across the region as the monsoon pattern will continue on despite a shift this high pressure system. Otherwise, temperatures are expected to be slightly lower than previous days. Expect highs to be closer to normal when compared to earlier this week. Overall, little has changed from the previous long term forecast from earlier this morning. && .FIRE WEATHER... The monsoon pattern will continue through the next week. There will be daily rounds of showers and thunderstorms, some producing heavy rain, which could result in flash flooding, especially on and near recent burn scars, where debris flows are also possible. Storms into tonight will be slow-moving, which will enhance the potential for heavy rain amounts and flash flooding. High pressure aloft will exit NM tonight and move slowly northeast into southwest Kansas. Storm motions will be faster, decreasing the flash flood threat some. The typical monsoon pattern will occur Saturday with moisture streaming north out of Mexico. Storms will favor the west and central areas. The upper high will build back west toward NM Sunday and become established over CO next week. It will strengthen some as well, diminishing the coverage of the storms over the north and east. && .AVIATION... 18Z TAF CYCLE Widespread showers and tstms with isold MVFR cigs/vsbys developing this afternoon and continuing well into tonight. Showers and a few thunderstorms will continue through the overnight hours. Mountains becoming occasionally obscd in sct-nmrs showers and tstms this afternoon and evening. Movement will be slow and variable across the forecast area. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 67 92 67 91 / 40 20 30 30 Dulce........................... 56 88 56 86 / 50 50 40 70 Cuba............................ 60 86 60 85 / 40 50 60 60 Gallup.......................... 60 88 61 86 / 50 40 40 60 El Morro........................ 57 82 58 82 / 60 70 50 80 Grants.......................... 58 86 57 85 / 60 70 60 70 Quemado......................... 59 83 58 83 / 50 80 60 80 Magdalena....................... 62 85 62 85 / 50 50 50 50 Datil........................... 58 82 58 81 / 50 70 50 70 Reserve......................... 58 89 58 88 / 40 80 50 80 Glenwood........................ 66 93 66 92 / 30 70 50 70 Chama........................... 54 81 53 80 / 60 70 40 80 Los Alamos...................... 61 81 61 81 / 50 60 60 70 Pecos........................... 59 85 60 84 / 50 60 50 70 Cerro/Questa.................... 46 83 46 82 / 50 70 30 90 Red River....................... 49 77 48 76 / 50 80 30 90 Angel Fire...................... 48 77 48 75 / 50 70 30 80 Taos............................ 56 84 56 82 / 50 70 30 80 Mora............................ 54 81 55 80 / 50 70 40 70 Espanola........................ 64 90 63 89 / 40 60 40 70 Santa Fe........................ 62 85 62 84 / 50 60 50 70 Santa Fe Airport................ 61 87 61 86 / 50 60 50 70 Albuquerque Foothills........... 68 91 68 90 / 40 50 50 60 Albuquerque Heights............. 68 93 68 93 / 40 40 50 50 Albuquerque Valley.............. 68 95 68 94 / 40 40 50 50 Albuquerque West Mesa........... 68 94 68 93 / 40 50 50 50 Belen........................... 67 95 66 94 / 40 40 50 40 Bernalillo...................... 66 96 68 95 / 40 50 50 60 Bosque Farms.................... 66 94 66 93 / 40 40 50 50 Corrales........................ 67 96 68 94 / 40 50 50 50 Los Lunas....................... 67 94 67 93 / 40 40 50 50 Placitas........................ 65 91 66 90 / 40 50 50 60 Rio Rancho...................... 67 94 68 93 / 40 50 50 50 Socorro......................... 68 96 67 95 / 40 40 40 40 Sandia Park/Cedar Crest......... 61 83 62 82 / 50 60 50 60 Tijeras......................... 62 87 63 86 / 50 50 50 60 Edgewood........................ 59 87 59 86 / 50 50 50 60 Moriarty/Estancia............... 57 88 58 88 / 50 50 50 50 Clines Corners.................. 59 84 58 83 / 60 60 40 50 Mountainair..................... 60 86 61 85 / 40 50 40 50 Gran Quivira.................... 61 87 61 87 / 40 50 40 40 Carrizozo....................... 66 88 65 89 / 40 50 30 40 Ruidoso......................... 59 81 58 80 / 40 60 20 40 Capulin......................... 59 85 60 84 / 50 50 10 60 Raton........................... 58 88 58 86 / 60 60 20 70 Springer........................ 61 89 60 89 / 60 60 20 60 Las Vegas....................... 59 84 58 84 / 60 60 40 60 Clayton......................... 65 91 67 93 / 50 20 10 10 Roy............................. 62 88 62 88 / 60 40 20 40 Conchas......................... 69 96 68 95 / 70 30 20 20 Santa Rosa...................... 66 92 66 92 / 60 40 20 30 Tucumcari....................... 70 98 71 98 / 50 20 10 5 Clovis.......................... 68 95 68 95 / 50 20 10 5 Portales........................ 69 97 69 96 / 40 20 10 0 Fort Sumner..................... 70 96 69 95 / 50 20 10 10 Roswell......................... 74 99 72 98 / 30 20 10 5 Picacho......................... 66 93 64 92 / 30 50 10 20 Elk............................. 61 89 61 88 / 30 40 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for the following zones... NMZ208-211-212-214-215-218-222-223-226-228-229-233-239. &&
In the hours before
Special weather statement, Aug 4, 2:49 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
249 PM MDT Thu Aug 4 2022
NMZ236-238-042115-
Chaves County Plains-Roosevelt County-
249 PM MDT Thu Aug 4 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ROOSEVELT AND NORTHEASTERN CHAVES COUNTIES THROUGH 315 PM MDT...
At 247 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Kenna, or 30 miles southwest of Portales, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kenna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3389 10348 3366 10347 3361 10383 3386 10391
TIME...MOT...LOC 2047Z 074DEG 7KT 3377 10357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
POLocal storm report, Aug 4, 2:54 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FLASH FLOOD 4 E TAJIQUE 34.76N 106.22W
08/03/2022 TORRANCE NM DEPT OF HIGHWAYS
STANDING WATER ON ROADWAY. CREWS ARE OUT
REMOVING WATER AND DEBRIS FROM THE ROADWAY.
&&Special weather statement, Aug 4, 3:11 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
311 PM MDT Thu Aug 4 2022
NMZ224-225-042145-
Upper Tularosa Valley-South Central Highlands-
311 PM MDT Thu Aug 4 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL LINCOLN
AND EAST CENTRAL SOCORRO COUNTIES THROUGH 345 PM MDT...
At 310 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Ancho, or 15 miles northwest of Carrizozo, moving
northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Lincoln and east central Socorro Counties.
This includes Highway 380 between Mile Markers 42 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3385 10589 3361 10607 3397 10633 3410 10602
TIME...MOT...LOC 2110Z 154DEG 6KT 3385 10600
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
POSpecial weather statement, Aug 4, 3:17 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
317 PM MDT Thu Aug 4 2022
NMZ236-238-042145-
Chaves County Plains-Roosevelt County-
317 PM MDT Thu Aug 4 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ROOSEVELT AND NORTHEASTERN CHAVES COUNTIES THROUGH 345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Elida, or 29 miles southwest of Portales, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elida and Kenna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3380 10339 3365 10372 3388 10391 3407 10359
TIME...MOT...LOC 2117Z 134DEG 7KT 3382 10361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
POSpecial weather statement, Aug 4, 3:50 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
350 PM MDT Thu Aug 4 2022
NMZ236-042215-
Roosevelt County-
350 PM MDT Thu Aug 4 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL ROOSEVELT
COUNTY THROUGH 415 PM MDT...
At 349 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elida, or 20 miles southwest of Portales, moving northwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3383 10353 3404 10384 3408 10384 3409 10390
3426 10366 3401 10330
TIME...MOT...LOC 2149Z 106DEG 6KT 3400 10363
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
POLocal storm report, Aug 4, 4:12 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD ROCIADA 35.83N 105.42W
08/04/2022 SAN MIGUEL NM PUBLIC
LOCAL MEDIA SHARED A VIDEO OF FLASH FLOODING
IN ROCIADA ON TWITTER. FAST FLOWING DEBRIS
OVERRUNNING PROPERTY AND STRUCTURES.
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:06 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 3 hr |
| Aug 3, 6:15 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| Aug 3, 6:21 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 3 hr |
| Aug 3, 6:56 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, Taos | 3 hr |
| Aug 3, 7:08 PM MDT | Special Weather Statement | ABQ | Lincoln | 22 min |
| Aug 3, 7:16 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 3 hr |
| Aug 3, 7:36 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Aug 3, 7:43 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
| Aug 3, 8:05 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 3 hr |
| Aug 3, 8:14 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Aug 3, 8:34 PM MDT | Special Weather Statement | ABQ | Lincoln | 26 min |
| Aug 3, 8:50 PM MDT | Areal Flood Advisory | ABQ | Chaves | 55 min |
| Aug 3, 9:02 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 118 min |
| Aug 3, 9:17 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 118 min |
| Aug 3, 9:33 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 3 hr |
| Aug 3, 10:09 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 3 hr |
| Aug 3, 10:35 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 3 hr |
| Aug 3, 11:17 PM MDT | Areal Flood Advisory | ABQ | De Baca | 3 hr |
| Aug 3, 11:44 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval | 3 hr |
| Aug 3, 11:46 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 3 hr |
| Aug 4, 12:08 AM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Aug 4, 1:09 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 3 hr |
| Aug 4, 1:42 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 25 min |
| Aug 4, 1:57 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 3 hr |
| Aug 4, 2:07 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 4 hr |
| Aug 4, 2:23 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Aug 4, 2:27 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Aug 4, 2:29 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Aug 4, 2:36 PM MDT | Areal Flood Advisory | ABQ | Cibola | 114 min |
| Aug 4, 2:41 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Aug 4, 2:49 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Taos | 4 hr |
| Aug 4, 2:49 PM MDT | Special Weather Statement | ABQ | Roosevelt | 26 min |
| Aug 4, 2:59 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 min |
| Aug 4, 3:02 PM MDT | Flash Flood Warning | ABQ | Torrance | 3 hr |
| Aug 4, 3:11 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Aug 4, 3:13 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Taos | 9 min |
| Aug 4, 3:17 PM MDT | Special Weather Statement | ABQ | Roosevelt | 28 min |
| Aug 4, 3:22 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora | 3 hr |
| Aug 4, 3:26 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 3 hr |
| Aug 4, 3:32 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 3 hr |
| Aug 4, 3:39 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Aug 4, 3:45 PM MDT | Flash Flood Warning | ABQ | Catron | 3 hr |
| Aug 4, 3:50 PM MDT | Special Weather Statement | ABQ | Roosevelt | 25 min |
| Aug 4, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 45 min |
| Aug 4, 4:07 PM MDT | Areal Flood Advisory | ABQ | Taos | 3 hr |
| Aug 4, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 35 min |
| Aug 4, 4:55 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 2 hr |
| Aug 4, 5:07 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Aug 4, 5:29 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Aug 4, 5:39 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Aug 4, 5:44 PM MDT | Special Weather Statement | ABQ | Torrance | 31 min |
| Aug 4, 5:48 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
| Aug 4, 5:58 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.